iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologyulcerWhat is the reason for non-healing sores on leg and scalp?

Why am I having non-healing sores on leg and scalp?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Divakara. P

Medically reviewed by

iCliniq medical review team

Published At October 31, 2018
Reviewed AtMarch 5, 2024

Patient's Query

Hello doctor,

I have sores that will not heal on my leg. I have had many painful sores and welts all over my scalp for a month now. I feel dizzy, lightheaded, extremely fatigued, and have a decreased appetite. My blood pressure and resting heart rate have been constantly high (110/102 mm of Hg) for months, despite unsuccessful treatments so far. Several days ago at urgent care, my blood pressure was 158/108 mm of Hg, and my pulse was 108. The doctor said I had an upper respiratory infection, which I think has now moved into my chest. I have been experiencing profuse sweating through my clothes at random times for the past four days, along with feeling short of breath. I find it easier to sleep and breathe when sitting up, and I have constant ringing in both ears. One month ago, I was doing intense circuits with my trainer three days a week and cardio three to four days a week. Now, I cannot make it through even a 30-minute workout without feeling like I am going to pass out. Who should I see next? All the doctors seem very concerned, especially about my blood pressure and heart rate, but no one has ordered an electrocardiogram (EKG), and I had to ask for blood pressure medication. The urgent care doctor and nurse were very concerned and provided me with a list of cardiologists. I have no idea what to do or whom I should see. Over the past two days, my appetite has significantly decreased, and I have unintentionally lost weight. I am currently taking several medications, including Venlafaxine HCL ER 75 mg capsule (extended-release capsule), which I have been using for two months, Metoprolol tartrate 25 mg tablets (for situational anxiety), Losartan potassium 50 mg tablet, and Amphetamine salts 20 mg tablet (which I have been taking for over 10 years without any issues). Attached are photos of the sores on my legs for reference.

Answered by Dr. Divakara. P

Hi,

Welcome to icliniq.com.

I have reviewed your query and examined all the photos and reports you provided (attachment removed to protect patient identity). Let me begin by summarizing the issues you are facing: non-healing sores, uncontrolled blood pressure, high heart rate, respiratory tract infection, sweating, and difficulty in breathing. First of all, you did not mention why you are taking Amphetamine salts because most of your problems, such as high blood pressure, fast heart rate, ringing sound in ears, and sweating, could be due to the side effects of Amphetamine. If it could be stopped, then most of your problems should subside. Therefore, it is essential for me to know why you are taking Amphetamine. For the respiratory tract infection, you need to undergo further testing, including tests such as a chest X-ray, throat swab culture sensitivity, and sputum culture sensitivity. An uncontrolled respiratory infection can explain your breathing difficulty and loss of stamina. Therefore, if the respiratory infection is properly treated, your breathing issues may also improve. Additionally, I would recommend getting a 2D (two dimensional) echo scan done as an additional measure. Regarding your non-healing sores, it is possible that Amphetamine is causing them. However, other potential causes include diabetes, vasculitis, and bacterial infections. Before conducting investigations for these conditions, I recommend discontinuing Amphetamines for a period of two to three weeks and observing the results.

I hope you are satisfied with my answer. For further queries, you can consult me at icliniq. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Divakara. P
Dr. Divakara. P

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy